Skip to content

    Hepatitis Health Center

    Font Size
    A
    A
    A

    Acetaminophen and Your Liver: What’s Safe?

    Talk to Your Doctor

    If you have more than three alcoholic drinks a day or have liver disease, ask your doctor before you take anything that has acetaminophen in it. In these cases, even the recommended dose could make liver damage more likely.

    5 Overdose Warning Signs

    If you think you may have accidentally taken too much acetaminophen, you may have:

    1. Nausea
    2. Loss of appetite
    3. Vomiting
    4. Sweating
    5. Diarrhea

    These symptoms may not start until hours after you've taken the drug. By the time you notice something’s wrong, your liver may already be severely damaged.

    If you have questions about whether you took the right amount, call your local poison control center, which will tell you if you need to go to the ER. If you think someone may have overdosed, call 911.

    WebMD Medical Reference

    Reviewed by William Blahd, MD on March 27, 2015
    1 | 2

    Today on WebMD

    Hepatitus C virus
    Types, symptoms and treatments.
    liver illustration
    Myths and facts about this essential organ.
     
    woman eating apple
    What you need to know.
    doctor and patient
    What causes it?
     
    Hepatitis C Treatment
    Article
    Syringes and graph illustration
    Tool
     
    liver illustration
    Quiz
    passport, pills and vaccine
    Slideshow
     
    Scientist looking in microscope
    Slideshow
    Fatty Liver Disease
    Article
     
    Digestive Diseases Liver Transplantation
    Article
    Picture Of The Liver
    Image Collection